Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    PD and sudden blood pressure fluxuations
    avatar
    An_252511 posted:
    My mom has PD and is experiencing a 50 point BP drop sometimes when standing. Today her BP was very high. Her doctors are hesitant about BP meds that may cause issues with the meds she is currently taking. Those are Carbidopa-Levodopa and Amantadine. Do you know if these could cause the sudden fluxuations? and what other drugs could be taken that wont cause this?

    thx for any info..

    ..Lisa
    Reply
     
    avatar
    DUKE MEDICINE
    Mark A Stacy, MD responded:
    Rapid blood pressure change is a difficult problem for some people with PD. Certainly, carbidopa/levodopa and amantadine can lower blood pressure, and low blood pressure is also a symptom of PD. In addition, patients with mobility problems may reduce fluid intake to reduce the risk and frequency of voiding and possible incontinence.

    I would suggest these steps:
    1) check your mom's fluid intake, and try to increase her water intake. See if you can make the daily fluid intake fairly consistent.
    2) review all of her medications for possible blood pressure lowering effects
    3) If she has swelling (with redness) of her legs. That may be a side effect of amantadine - and you would want to discuss discontinuing this drug with her neurologist
    4) check her blood pressures sitting and standing just prior to and 2 hours after taking levodopa. If there is a major change (the first check will likely be the higher one) your doctor may need to make some changes in her dosing times, to keep her blood level of this drug - and her blood pressure - more constant.
     
    avatar
    lajygal replied to Mark A Stacy, MD's response:
    thx for a reply, always good to hear options..
    She is currently in the hospital and this is still happening.. will ask ..
     
    avatar
    lajygal replied to Mark A Stacy, MD's response:
    Dr Stacy,

    My mom has slowly been responding to a drug called Flourinef.
    She has been stabelized and moved to a rehab to further help with walking issues..

    Thx again for your response, i am sure it wont be my last!

    ...Lisa


    Helpful Tips

    doctor/patient experience with rytary
    Hi- I am a cc physician who was diagnosed 6 years ago at age 41--I have not had tremor or dyskinesia but certainly have significant off ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Neurological Disorders Center